Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 268, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 4:41 PM CDT for Grant County, Saline County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2002, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 13, 2002, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Grant County, AR, Saline County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CDT TUE AUG 13 2002 THUNDERSTORMS ARE LIKELY STATEWIDE TONIGHT. BRIEF HEAVY RAINFALL IS POSSIBLE. THE COLD FRONT IS NOW MOVING ACROSS THE NORTHWESTERN CORNER OF ARKANSAS. IT IS EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEASTWARD TONIGHT. MINIMUMS TONIGHT WILL DROP INTO THE 60S NORTH AND 70S ELSEWHERE. HIGHS WEDNESDAY WILL LIKELY LEVEL OFF IN THE 80S OVER MOST LOCATIONS. TONIGHT IS THE MAIN RAIN MAKER AND AFTER TONIGHT SOME RAIN MAY LINGER BUT WILL NOT BE AS MUCH AS TONIGHT. FCSTID = 38 HRO 65 81 64 89 / 70 50 10 20 LIT 70 84 71 91 / 70 60 10 30 HOT 71 85 70 91 / 70 60 10 30 PBF 72 86 72 92 / 70 60 10 30 .LZK... AR...NONE.
In the hours before
Special weather statement, Aug 13, 2:50 PM CDT, 1 hour 51 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-140130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT TUE AUG 13 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE NORTHWEST HALF OF ARKANSAS THROUGH TONIGHT... A STORM SYSTEM ALOFT MOVED FROM NORTHEAST OKLAHOMA ACROSS NORTHERN ARKANSAS THIS AFTERNOON. THE SYSTEM TRIGGERED A FEW SEVERE THUNDERSTORMS ALONG AND ARKANSAS/MISSOURI BORDER...WITH ADDITIONAL SEVERE WEATHER EXPECTED TO REMAIN ISOLATED INTO THIS EVENING. OVERNIGHT...A COLD FRONT WILL PUSH INTO THE STATE FROM THE NORTHWEST...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE. THE PRECIPITATION IN NORTHERN ARKANSAS THIS AFTERNOON HAS ACTED TO STABILIZE THE ATMOSPHERE. THE PRECIPITATION IS EXPECTED TO GRADUALLY BECOME LESS WIDESPREAD...WITH SOME HEATING OCCURRING. SHOULD HEATING TAKE PLACE...THE ATMOSPHERE WOULD DESTABILIZE ONCE AGAIN...WITH THUNDERSTORMS MORE LIKELY TO REDEVELOP TONIGHT AHEAD OF THE APPROACHING FRONT. AT THIS TIME...IT APPEARS THAT REDEVELOPMENT WILL OCCUR...MAINLY ACROSS THE NORTHWEST HALF OF THE STATE. STORMS THAT DEVELOP MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT. EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES...AND TO KEEP TRACK OF THE LATEST WEATHER CONDITIONS AND FORECASTS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| Aug 12, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 41 min |
| Aug 13, 12:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 59 min |
| Aug 13, 1:47 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Aug 13, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 59 min |
| Aug 13, 2:45 AM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 13, 12:22 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Aug 13, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 13, 12:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 50 min |
| Aug 13, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 51 min |
| Aug 13, 4:34 PM CDT | Flash Flood Warning | LZK | Garland | 91 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 33 min |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.